MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442023
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k222591.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 1: it was reported while using bd bactec¿ plus aerobic/f culture vials (plastic), there was biological contamination seen in one sample identified as bacillus cereus.No adverse impact was reported regarding the patient or user at this time.
 
Additional Manufacturer Narrative
Investigation summary: catalog 442023.Batch no.5218046.Customer reported a contamination issue.Photo of an inoculated bottle with a cap seal issue was received.Waters was unable to reproduce customer¿s experience with the bactec product for contamination issue.Satisfactory results were obtained from retention samples when visually inspected.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is confirmed for cap seal defect-based photos received.A technical assessment was conducted to determine whether the optima capper machine and the cap vision system experienced any mechanical issues or breakdowns on the manufacturing date of the referenced batch.Review of breakdown and incident reports confirmed that no problems related to this issue were reported on that date.The investigation also, verified that preventive maintenance for both the optima capper machine and the cap vision system was completed on schedule.However, evaluation of production reports indicated cap-related issues.These types of events are fixed during the manufacturing process.Prior to each lot¿s manufacturing process, the capper sealing and spinning sections are evaluated, and technicians perform cap seal verification.Product insert states prior to use; the user should examine the vials for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.On rare occasions, a vial may not be sealed sufficiently.The contents of the vials may leak or spill, especially if the vial is inverted.If the vial has been inoculated, treat the leak or spill with caution, as pathogenic organisms/agents may be present.Before discarding, sterilize all inoculated vials by autoclaving.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24390997
Report Number2647876-2026-00014
Device Sequence Number18767866
Product Code MDB
UDI-Device Identifier00382904420239
UDI-Public(01)00382904420239(17)260512(10)5218046
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/12/2026
Device Catalogue Number442023
Device Lot Number5218046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown